Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 28, NWS Albuquerque, NM

May 10, 2008

NWS Albuquerque, NM issued this wind advisory at May 10, 2008, 4:20 AM MDT. It took effect at May 10, 2008, 10:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 10, 2008, 4:20 AM MDT (10:20 UTC)
In effect from
May 10, 2008, 10:00 AM MDT
Expired
May 10, 2008, 7:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 101020
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 AM MDT SAT MAY 10 2008

...GUSTY WESTERLY WINDS OVER THE CENTRAL HIGH PLAINS TODAY...

.A FAST MOVING UPPER LEVEL WAVE PUSHING SOUTHEAST ACROSS COLORADO
COMBINED WITH SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO WILL
CREATE GUSTY WEST TO NORTHWEST WINDS OVER PORTIONS OF THE EAST
CENTRAL PLAINS TODAY. EXPECT WEST WINDS TO INCREASE TO BETWEEN 
25 AND 35 MPH WITH GUSTS UP TO 50 MPH ALONG THE INTERSTATE 40
CORRIDOR BETWEEN MORIARTY...CLINES CORNERS...AND SANTA ROSA. 
WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST ACROSS THE AREA LATE 
THIS AFTERNOON.

NMZ011-012-101800-
/O.NEW.KABQ.WI.Y.0028.080510T1600Z-080511T0100Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA
420 AM MDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT
THIS EVENING. 

WEST TO NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH
FREQUENT GUSTS UP TO 50 MPH BY LATE THIS MORNING. THESE GUSTY WINDS
WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING AROUND
SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

GUYER/99
2 follow-up statements
000 
WWUS75 KABQ 101712
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1112 AM MDT SAT MAY 10 2008

...GUSTY WESTERLY WINDS OVER THE CENTRAL HIGH PLAINS TODAY...

.GUSTY WEST TO NORTHWEST WINDS WILL PERSIST ACROSS PARTS OF THE
EAST CENTRAL PLAINS TODAY. EXPECT WEST WINDS OF 25 TO 35 MPH AND
GUSTS UP TO 50 MPH...PARTICULARLY ALONG THE I-40 CORRIDOR BETWEEN
MORIARTY...CLINES CORNERS...AND SANTA ROSA. STRONG SURFACE WINDS
ARE IN RESPONSE TO A FAST MOVING UPPER LEVEL WAVE PUSHING THROUGH
SOUTHEAST COLORADO COMBINED WITH A SURFACE LOW PRESSURE OVER THE
FAR EASTERN PORTIONS OF NEW MEXICO. WINDS WILL GRADUALLY SHIFT TO
THE NORTHWEST OVER THE AREA LATE THIS AFTERNOON BEFORE SUBSIDING
AROUND SUNSET.

NMZ011-012-110100-
/O.CON.KABQ.WI.Y.0028.000000T0000Z-080511T0100Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA
1112 AM MDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL PERSIST THROUGH THE
AFTERNOON HOURS WITH FREQUENT GUSTS UP TO 50 MPH ACROSS THE HIGH
PLAINS OF NEW MEXICO. THESE GUSTY WINDS WILL CONTINUE THROUGH THE
EARLY EVENING BEFORE DIMINISHING AROUND SUNSET...PARTICULARLY ON
THE INTERSTATE 40 CORRIDOR BETWEEN MORIARTY AND SANTA ROSA.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER
000 
WWUS75 KABQ 110037
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 PM MDT SAT MAY 10 2008

NMZ011-012-110145-
/O.EXP.KABQ.WI.Y.0028.000000T0000Z-080511T0100Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA
637 PM MDT SAT MAY 10 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. 

NORTHWEST WINDS TO 30 MPH IN SPOTS WITH LOCAL GUSTS TO 40 MPH
WILL CONTINUE THROUGH SUNSET...BUT WIDESPREAD HAZARDOUS WINDS ARE
NO LONGER EXPECTED.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 10, 2:58 AM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 10, 2:58 AM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 AM MDT SAT MAY 10 2008

.DISCUSSION...
WATER VAPOR LOOP THIS MORNING SHOWS A SQUEEZE PLAY IN THE UPPER
ATMOSPHERE AS A SOUTHERN STREAM UPPER WAVE OVER NM SHEARS EAST
WHILE ANOTHER STRONGER WAVE SLIDES EAST ACROSS THE CENTRAL ROCKIES.
THE RESULT IS A 120-140 KNOT JET CORE STRETCHING FROM SW NM NE INTO
EASTERN KS AS EVIDENT ON THE 400-250MB ACARS PLOT. AT THE SURFACE A
997MB LOW PRESSURE CENTER IS CENTERED OVER SE CO WITH A COOL FRONT
MOVING SOUTH OVER THE FRONT RANGE. 00Z MODEL SUITE...INCLUDING THE
UKMET/ECMWF/GFS/NAM/GEM...INDICATE THE SURFACE FRONT WILL SHIFT SE
INTO OK WHILE THE MID LEVEL FRONT ASSOCIATED WITH THE CENTRAL
ROCKIES UPPER WAVE ALSO PUSHES SE ACROSS NM. THIS WILL ESSENTIALLY
COOL MAX TEMPS A FEW DEGREES OVER FRIDAY OVER THE EASTERN PLAINS.
SINCE HIGH CLOUDS WILL PUSH WELL EAST OF THE AREA TODAY THERE WILL
LIKELY BE SIMILAR TEMPS ACROSS THE WEST AS HEATING BALANCES WEAK
COLD AIR ADVECTION AT 700MB. EXPANDED RED FLAG WARNINGS INTO THE
NW AND WESTERN MTNS AS WELL AS THE RIO GRANDE VALLEY WITH NW FLOW
PATTERN USUALLY STRONGER THAN MOS NUMBERS IN THESE AREAS.

AS HIGH PRESSURE BUILDS ACROSS TEXAS SATURDAY NIGHT THE FRONTAL
BOUNDARY WILL CONTINUE PUSHING WEST TOWARD THE RIO GRANDE VALLEY
THROUGH SUNDAY MORNING. LIGHT/MODERATE EAST CANYON WINDS STILL
POSSIBLE IN THE RIO GRANDE VALLEY SUNDAY MORNING. LOW LEVEL RH
FIELDS SHOW THERE WILL BE A STRONG DENSITY GRADIENT ALONG THE
CENTRAL MTNS WITH THE FRONT THEREFORE LEFT GRIDS UNTOUCHED. THE
REMAINDER OF SUNDAY IS EXPECTED TO BE PLEASANT STATEWIDE. BIG
CHANGES POSSIBLE EARLY NEXT WEEK AS A STRONG UPPER LEVEL LOW
DEVELOPS OVER THE GREAT BASIN. STRONG WINDS AND CRITICAL FIRE
WEATHER APPEAR LIKELY FOR MONDAY STATEWIDE. CONCERNED WITH THE
TIMING AND INTENSITY OF THIS SYSTEM SINCE 21Z SREF/18Z MREF
GUIDANCE SHOWING THE GREATEST UNCERTAINTY WITH REGARD TO 500MB
HEIGHT FIELD EXISTS ON THE BACK EDGE OF THE UPPER LOW DEVELOPMENT
MONDAY INTO TUESDAY. AT THIS TIME IT APPEARS THE SYSTEM MAY DIG
FARTHER SOUTH INTO ARIZONA EARLY TUESDAY AND SLOW ITS PROGRESSION
EASTWARD THROUGH WEDNESDAY. THIS WOULD BE IN RESPONSE TO THE DEEP
AREA OF LOW PRESSURE DEVELOPING OFF THE EAST COAST ALLOWING FOR
STRONGER HEIGHT RISES OVER THE CENTRAL PLAINS THUS INCREASING THE
MERIDIONAL FLOW ACROSS THE CONUS. WITH REGARD TO GRID CHANGES
DECIDED TO GO ABOVE GUIDANCE MAX TEMPS MONDAY AND TUESDAY...DELAY
PRECIP ONSET OVER THE WEST TUESDAY...PUSH HIGHEST POPS INTO THE
CENTRAL PORTION OF THE STATE WEDNESDAY.

GUYER

&&

.AVIATION...
SURFACE COOL FRONT APPROACHING NORTHERN NEW MEXICO BORDER AT 09Z
SATURDAY WILL CONTINUE TO PUSH SOUTH AND EASTWARD THROUGH THE
STATE THROUGH 21Z SATURDAY. AT THE SAME TIME...SHORT WAVE TROUGH
TO SWING THROUGH E COLORADO AND WILL BRUSH NORTHCENTRAL/NORTHEAST
NEW MEXICO INCREASING WEST TO NORTHWEST GRADIENT ALOFT. THESE
FEATURES WILL RESULT IN GUSTY WEST TO NORTHWEST WINDS MOST LOCALES
THROUGH 00Z SUNDAY. OTRW ISOLD BRIEF MVFR/IFR CIGS/VSBY IN SHOWERS
NEAR THE COLORADO BORDER POSSIBLE THROUGH 21Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  73  34  82  43 /   0   0   0   0
GALLUP..........................  71  28  80  35 /   0   0   0   0
GRANTS..........................  72  29  78  37 /   0   0   0   0
GLENWOOD........................  84  43  84  47 /   0   0   0   0
CHAMA...........................  63  23  71  34 /   5   0   0   0
LOS ALAMOS......................  69  35  74  35 /   0   0   0   0
RED RIVER.......................  60  21  63  34 /   5   0   0   0
TAOS............................  70  25  73  35 /   0   0   0   0
SANTA FE........................  71  33  74  42 /   0   0   0   0
SANTA FE AIRPORT................  74  35  77  44 /   0   0   0   0
ESPANOLA........................  76  33  80  45 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  77  48  80  52 /   0   0   0   0
ALBUQUERQUE VALLEY..............  80  45  82  54 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  74  44  79  49 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  79  46  81  50 /   0   0   0   0
SOCORRO.........................  84  48  84  55 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  69  35  73  45 /   0   0   0   0
MORIARTY/ESTANCIA...............  74  36  77  46 /   0   0   0   0
CARRIZOZO.......................  81  44  77  53 /   0   0   0   0
RUIDOSO.........................  72  40  70  50 /   0   0   0   0
RATON...........................  70  27  73  38 /   5   0   0   0
LAS VEGAS.......................  73  32  72  41 /   0   0   0   0
ROY.............................  72  34  73  46 /   0   0   0   0
CLAYTON.........................  72  36  74  46 /   5   0   0   0
SANTA ROSA......................  82  39  78  46 /   0   0   0   0
TUCUMCARI.......................  83  41  79  51 /   0   0   0   0
FORT SUMNER.....................  85  44  78  47 /   0   0   0   0
CLOVIS..........................  83  44  76  48 /   0   0   0   0
PORTALES........................  85  42  77  47 /   0   0   0   0
ROSWELL.........................  94  49  79  51 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101>108.

WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ011-012.

&&

GUYER/99
Hazardous weather outlook, May 9, 6:00 AM MDT, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAY 9 2008

NMZ001>021-026-101200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT FRI MAY 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 2 PM TO 9 PM MDT FOR ALL OF
NORTHERN AND CENTRAL NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH
STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR THE NORTHERN MOUNTAINS AND
THE EASTERN PLAINS OF NEW MEXICO FROM LATE SATURDAY MORNING THROUGH
EARLY SATURDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE AGAIN MONDAY AND TUESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:15 PM MDTRed Flag WarningABQBernalillo, Cibola, Harding, McKinley, Rio Arriba, Sandoval and 5 more22 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.